ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Characterization of Birkhoff-James orthogonality

Bhattacharyya, Tirthankar and Grover, Priyanka (2013) Characterization of Birkhoff-James orthogonality. In: Journal of Mathematical Analysis and Applications, 407 (2). pp. 350-358.

[img] PDF
Jou_Math_Analy_Appl_407-2_350_2013.pdf - Published Version
Restricted to Registered users only

Download (421kB) | Request a copy
Official URL: http://dx.doi.org/10.1016/j.jmaa.2013.05.022


The Birkhoff-James orthogonality is a generalization of Hilbert space orthogonality to Banach spaces. We investigate this notion of orthogonality when the Banach space has more structures. We start by doing so for the Banach space of square matrices moving gradually to all bounded operators on any Hilbert space, then to an arbitrary C*-algebra and finally a Hilbert C*-module.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Birkhoff-James Orthogonality; Subdifferential; Hausdorff-Toeplitz Theorem; Numerical Range; Separating Hyperplane theorem; Singular Value Decomposition; Operator Tuples; C*-Algebra; Hilbert C*-Module; State; Variance
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Depositing User: Francis Jayakanth
Date Deposited: 19 Sep 2013 16:47
Last Modified: 19 Sep 2013 16:47
URI: http://eprints.iisc.ac.in/id/eprint/47198

Actions (login required)

View Item View Item